Writing about my mom. A 73 y/o healthy female, just takes water pills fo high blood pressure. no cholesterol meds. nondrinker. Had a lack of appetite for few weeks (about 6 weeks ago) and just felt listless, figured a virus. About 2 weeks ago, skin & eye whites turned yellow, still really itchy, appetite returned somewhat.
On 6/17 at urgent care blood test results: potassium 3.0, chloride 3.0, RDW blood 14.6, ALT 846, AST 781, Alkalinephosphatase 136, billirubin 22.2.
Next day, saw her regular doc on 6/18 more blood work results: hep a - normal, hep b - normal, iron 303, tibc 336, iron sat 90, alt 795, ast 706, alkaline phosphatase 132, billirubin 23.9, billirubin direct 13.5, albumin 3.1, globulin 4.2. She also had a CATSCAN all organs look fine(negative), NO MASSES. Doc referred her to a gastroenterologist, doc "thinks" she was exposed to hep b.
Today,june 25th, more blood work results: ALT 811, AST 714, alkal..121, bilirubin 24.4, bilirubin direct 15. We are looking for all possible causes for her condition. Thoughts? they have not done a liver biopsy yet. would cirrosis appear on the catscan? and how long can a liver endure such elevated enzyme levels, and still function?
A friend brought up hemochromatosis? but doc didnt reorder the iron testing on the 3rd round of blood work. Thoughts? We are so concerned that her liver is being destroyed. anything we can suggest to the gastro would be greatfully appreciated!
There are a variety of causes for liver enzymes that high. Hepatitis is one cause. Others can include Tylenol toxicity, congestive heart failure, other liver infections, gallbladder disease or infection.
I agree with the GI referral. Cirrhosis can be suggested on the CT scan, however with liver enzymes that high, an acute process is more likely.
If the liver is normal, the biliary ducts can be evaluated with an MRCP. If the tests continue to be negative, a liver biopsy may need to be considered.
These options can be discussed with your GI physician, or in conjunction with a second opinion.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.